MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-03-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 3mm x 2mm amplatzer piccolo occluder was selected for an implant using a 4f amplatzer torqvue lp delivery system(tvlp) in a 6 week old preemie born on (b)(6) 2023 at 25 weeks gestation.The baby weighed 1.1 kilograms.The patent ductus arteriosus (pda) was measured on both transesophageal echocardiography (tee) and fluoro.The narrowest portion of the pda measure 2.0mm with a length of 8.4mm.The piccolo was placed intraductal via the 4f torqvue lp delivery system the piccolo was sitting more anterior in the duct, closer to the pa side.Upon release the device embolized to the lpa.The baby remained stable throughout the procedure.The physician used a non-abbott device to snare the piccolo into the sheath and removed from the body.The baby remained stable and the physician proceeded to measure the ductus and it was now measuring 2.5mm at the narrowest point.The physician then placed a 4mm x 2mm amplatzer piccolo occluder using the same 4f torqvue lp delivery system.The piccolo was placed intraductal and was successfully deployed.The baby remained stable throughout the case and was transferred back to the neonatal intensive care unit.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization to the lpa and explant was reported.The embolized device was successfully retrieved by using non-abbott device to snare and removed from the body out of the lpa without issue.A review of the ductal measurements as reported from the field was performed.Images received appeared to show the amplatzer piccolo occluder within the ductus arteriosus placed in the intra-ductal position prior to release from the delivery cable.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17879048
Report Number2135147-2023-04345
Device Sequence Number7760701
Product Code MAE
UDI-Device Identifier05415067030979
UDI-Public05415067030979
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PDAP-03-02-L
Device Lot Number8625849
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 WK
Patient SexFemale
Patient Weight1 KG